Alert archive / California / Wind Advisories in 2019
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 5, 2019, 1:19 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 6, 2019, 2:00 AM PST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2019, 1:19 PM PST (21:19 UTC)
- In effect from
- Mar 6, 2019, 2:00 AM PST
- Expired
- Mar 8, 2019, 8:00 PM PST
- In force
- 66 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS76 KSGX 052119 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 119 PM PST Tue Mar 5 2019 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS ON WEDNESDAY... CAZ055-056-058-060-060530- /O.NEW.KSGX.WI.Y.0015.190306T1000Z-190307T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, and Apple Valley 119 PM PST Tue Mar 5 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 7 AM PST THURSDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 AM Wednesday to 7 AM PST Thursday. * Winds...Southwest to west winds 25 to 35 mph with occasional gusts 55 to 60 mph. * Timing...Early Wednesday morning through late Wednesday evening. Strongest winds expected mid-morning Wednesday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Visibility...Brief periods of locally reduced visibility is possible in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. * Outlook...Winds will weaken on Thursday then strengthen again from the west on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
9 follow-up statements
483 WWUS76 KSGX 060600 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1000 PM PST Tue Mar 5 2019 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS ON WEDNESDAY... CAZ055-056-058-060-061400- /O.CON.KSGX.WI.Y.0015.190306T1000Z-190307T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, and Apple Valley 1000 PM PST Tue Mar 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 7 AM PST THURSDAY... * Winds...Southwest to west winds 25 to 35 mph with occasional gusts 55 to 60 mph. * Timing...Early Wednesday morning through late Wednesday evening. Strongest winds expected mid-morning Wednesday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Visibility...Brief periods of locally reduced visibility is possible in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. * Outlook...Winds will weaken on Thursday then strengthen again from the west on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
055 WWUS76 KSGX 060945 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 145 AM PST Wed Mar 6 2019 ...STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS THROUGH TONIGHT... CAZ055-056-058-060-062230- /O.CON.KSGX.WI.Y.0015.190306T1000Z-190307T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Julian 145 AM PST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Strongest winds for this morning. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Visibility...Brief periods of locally reduced visibility is possible in the Mojave Desert from blowing dust and blow sand. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. * Outlook...Winds will weaken on Thursday then strengthen again from the west on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
512 WWUS76 KSGX 070451 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 851 PM PST Wed Mar 6 2019 ...STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS THROUGH EARLY THURSDAY MORNING... CAZ055-056-058-060-071500- /O.CON.KSGX.WI.Y.0015.000000T0000Z-190307T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Julian 851 PM PST Wed Mar 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Overnight through 7 AM Thursday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Visibility...Brief periods of locally reduced visibility is possible in the Mojave Desert from blowing dust and blow sand. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. * Outlook...Winds will weaken on Thursday then strengthen again from the west on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
798 WWUS76 KSGX 071040 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 240 AM PST Thu Mar 7 2019 ...PERIODS OF STRONGER AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS INTO FRIDAY EVENING... CAZ065-072230- /O.EXB.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Gorgonio Pass Near Banning- Including the city of Desert Hot Springs 240 AM PST Thu Mar 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 8 PM PST Friday. * Winds...Areas of west winds 25 to 35 mph with gusts to 55 mph for tonight into Friday evening with isolated gusts to 65 mph. * Timing...Winds will subside through this afternoon, then strengthen again for tonight into Friday. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ055-056-058-060-072230- /O.EXT.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, and Pine Valley 240 AM PST Thu Mar 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST FRIDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph for tonight into Friday evening with isolated gusts to 65 mph. * Timing...Winds will subside through this afternoon, then strengthen again for tonight into Friday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
708 WWUS76 KSGX 072126 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 126 PM PST Thu Mar 7 2019 ...PERIODS OF STRONGER AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS INTO FRIDAY EVENING... CAZ055-056-058-060-065-080600- /O.CON.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 126 PM PST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph for tonight into Friday evening with isolated gusts to 65 mph. * Timing...Winds will subside through this afternoon, then strengthen again for tonight into Friday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
234 WWUS76 KSGX 080552 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 952 PM PST Thu Mar 7 2019 ...PERIODS OF STRONGER AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS INTO FRIDAY EVENING... CAZ055-056-058-060-065-081400- /O.CON.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 952 PM PST Thu Mar 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST FRIDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph for tonight into Friday evening with isolated gusts to 65 mph. * Timing...Tonight and Friday. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
905 WWUS76 KSGX 081208 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 408 AM PST Fri Mar 8 2019 CAZ061-062-082200- /O.EXA.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ Coachella Valley-San Diego County Deserts- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 408 AM PST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 8 PM PST this evening. * Winds...Areas of west to northwest winds 20 to 30 mph with gusts to 45 mph. * Timing...Strongest winds through early evening, then gradually diminishing. * Location...Strongest winds will occur near the foothills and desert slopes. Occasional strong wind gusts could also surface at lower elevations in the Colorado Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ055-056-058-060-065-082200- /O.CON.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, and Desert Hot Springs 408 AM PST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph, with isolated gusts to 65 mph. * Timing...Strongest winds through early evening, then gradually diminishing. * Location...Strongest winds will occur near the mountain crests and along the desert slopes. Occasional strong wind gusts could surface at lower elevations in the Mojave Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
800 WWUS76 KSGX 082156 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 156 PM PST Fri Mar 8 2019 CAZ055-056-058-060>062-065-090400- /O.CON.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 156 PM PST Fri Mar 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * Winds...Areas of west to northwest winds 20 to 30 mph with gusts to 45 mph. * Timing...Strongest winds through early evening, then gradually diminishing. * Location...Strongest winds will occur near the foothills and desert slopes. Occasional strong wind gusts could also surface at lower elevations in the Colorado Desert. * Impacts...Strong wind gusts will cause driving difficulty for high-profile vehicles and could cause isolated property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
163 WWUS76 KSGX 090402 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 802 PM PST Fri Mar 8 2019 CAZ055-056-058-060>062-065-090515- /O.EXP.KSGX.WI.Y.0015.000000T0000Z-190309T0400Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Big Bear Lake, Wrightwood, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 802 PM PST Fri Mar 8 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory levels this evening. $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:07 AM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 9:07 AM PST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service San Diego CA 907 AM PST Tue Mar 5 2019 .SYNOPSIS... A low pressure system approaching from the west will bring a chance of light rain, beginning this afternoon, with heavier and more widespread rain likely for late tonight and Wednesday. Scattered showers will then continue through Friday. Saturday will be fair and mild under weak high pressure. Another low pressure system will bring more showers for late Sunday into Monday. There will be periods of stronger and gusty southwest to west winds in the mountains and deserts on Wednesday and again Friday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Mostly sunny this morning with some patches of radiation fog in the inland valleys. Mid and high clouds moving into Orange, western Riverside and southwestern San Bernardino Counties will spread southeast ahead of a low pressure system approaching from the west. Radar is currently showing some weak echoes moving across western Los Angeles County, but it's unlikely that measurable precip is reaching the ground. Light rain and showers will move into portions of southern California during the afternoon, spreading southeast overnight and becoming heavier and more widespread by early Wednesday morning. The heaviest rainfall will occur Wed morning with the passage of a cold front and associated bands of organized showers. Thereafter, periods of mostly scattered showers will continue through Friday. The passage of a second low pressure trough will bring more organized and widespread showers Thursday night and Friday Morning. These two systems will bring periods of strong and gusty southwest to west winds in the mountains and deserts on Wed and again on Fri. Wind gusts of 45 to 55 mph are expected in some locations. For Wed through Friday, rainfall for Orange, southwestern San Bernardino, and western Riverside Counties is expected to range from one half to three quarters of an inch near the coast and 1.5 to 2.5 inches in the mountains, with local amounts to around 4 inches on the coastal slopes of the San Bernardino County mountains. In San Diego County, rainfall is expected to range from one third to one half inch near the coast and one half to one inch in the mountains, with local amounts to 1.5 inches. Amounts in the high deserts are expected to be around one third inch, and one tenth inch or less in the lower deserts. At the onset of precipitation this afternoon, snow levels will be above 8000 ft, lowering to 7000-7500 ft Wed afternoon, 6000-6500 ft on Thu, 5000-5500 feet Thursday night, and 4000-4500 feet on Friday. A few inches of snowfall is possible in the mountains, mostly above 6500 to 7000 feet, with up to 1 ft possible on the highest peaks, mostly above 8000 feet. Weak dynamic high-pressure ridging will bring fair and mild weather for Sat before another low pressure system brings more rain and showers for Sun and Mon. This system will likely be colder, with snow levels down to around 4500 ft. Current model solutions show the closed upper low moving directly over southwestern CA. This track will likely bring most of the precip to northern Baja, with lower amounts farther north. This could also bring some snow to the desert slopes of the mtns in San Diego County, however there is still significant uncertainty attached to this solution. && .AVIATION... 051600Z...Coasts/Valleys/Mountains...SCT-BKN high clouds AOA 10,000 ft MSL through the period. BKN low clouds with bases 4,000-6,000 ft and areas of -SHRA 06/02-08Z, mainly at KSNA, KONT, KSBD. Cigs dropping to 2,000 ft or locally below after 06/17Z with SHRA. Vis 3- 5 miles during heavier showers. After 06/02Z, periods of LLWS 20KTS+ from the SW and mod-stg UDDFTS over and west of the mtns. Deserts...SCT-BKN high clouds AOA 10,000 ft MSL through the period. Variable SCT-BKN low clouds with bases around 6,000 ft after 06/03Z with low confidence. Areas of LLWS around 20KTS and mod-stg UDDFTS possible after 06/03Z. && .MARINE... South to southwest winds gusting to 15-20 KT during the day Wednesday subsiding overnight. Scattered showers through the day Wednesday. Winds will strengthen Friday ahead of the next system, with gusts around 25 KT expected. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...CO/Rodriguez
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:19 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 36 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.